MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt info: not applicable, as there was no patient contact with the product.If implanted, give date: not applicable, as there is no indication that the lens was implanted.If explanted, give date: not applicable, as there is no indication that the lens was implanted; therefore, it was not explanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) device had a loading problem that led to the lens leading haptic being kinked.There was no patient contact with the product.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation ¿ yes, returned to manufacturer on -01/13/2022.Section h3: device evaluated by manufacturer ¿ yes.Device evaluation: visual inspection under magnification revealed trace amounts of viscoelastic residue inside of the cartridge and the lens module.Further inspection revealed a lens was stuck inside of the cartridge and that the lens was partially overridden by the plunger rod.The handpiece was disassembled and the assembly was inspected, presenting with no assembly issues.The iol presented with a detached and damaged haptic.The complaint issue device advancement issue could not be confirmed.The complaint issue haptic damaged could be confirmed; however, this may be attributed loading ovd incorrectly per the dfu shifting the lens seating in the module, suggested by the trace amounts of viscoelastic residue inside of the cartridge and the presence of residue inside of the lens module, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13102490
Report Number3012236936-2021-00174
Device Sequence Number3693841
Product Code HQL
UDI-Device Identifier05050474636200
UDI-Public(01)05050474636200(17)240603
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown